Print Friendly, PDF & Email

Cushing’s Symptoms After Steroid Injections

Question: I had a series of steroid injections in my back. It’s been 3 months since the last injection and I’m getting more and more Cushing’s symptoms. Is there any treatment for injection induced Cushing’s? How long can I expect this to go on? Do I need to worry about becoming adrenal insufficient? Answer: SteroidContinue Reading

Exogenous Cushing’s From Past Steroid Use?

Question:  Can I develop exogenous Cushing’s from steroid use that stopped several years ago?  I had a series of injections between 2010-2014 and this year I’ve been noticing some symptoms I suspect are Cushing’s. Answer 1:  The effects of exogenous glucocorticoids can be subtle at first and are generally slowly progressive. It typically takes severalContinue Reading

High Doses of Steroids for Asthma

Question: I was diagnosed with Cushings “syndrome” due to usage of too much prednisone for the treatment of asthma. I’m constantly on 50mg of prednisone because I keep getting flare-ups of my asthma even with adding Spiriva, Symbicort and Ventolin. By the time I wean down to 2.5mg of prednisone, I again get another coldContinue Reading

Managing Side Effects of Steroid Medication

Question: I am taking steroids to control another medical condition. Will taking the entire dose in the morning help minimize the side effects? Is there anything I can do to minimize the side effects? Answer: If a steroid is given for a condition other than replacement for adrenal insufficiency, the dose is usually higher –Continue Reading

Steroid Induced Cataracts

Question: Is there any difference in “steroid induced” cataracts compared to regular cataracts? Do they need to be treated differently?   Answer: Steroids certainly increase the risk of cataracts. Once a cataract has occurred due to steroids, they are treated the same way as cataracts not due to steroids.  By Dr. Laurence Katznelson, Summer, 2014